MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the system had an advisory message stating that "the illuminator lamp module was not found".An illuminator was working fine.An isi technical support engineer (tse) suggested the customer to power off and power on back the illuminator but the issue still persisted.The customer power cycled the system but the issue continued.The tse asked the customer to reseat the lamp module.The customer informed that the light guide cable was burnt.The tse informed the customer to use backup camera head from another system, if required use third party illuminator.The tse reviewed the system logs and found errors 48247, 48246, 45311 and 45310 in the logs.The procedure was completed with no report of patient injury.Isi followed up with the initial reporter and obtained the following additional information: the reported issue occurred during procedure.The system functionality was checked upon powering on the system and the illuminator initially powered on with system advisory message "lamp module not found".But the illumination was present.The customer replaced the lamp module and used a backup camera head.The procedure was completed robotically.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse found system lamp module was expired.The fse replaced the same from older unit with 749 usage hours to resolve the issue.The system also had camera focusing issue and unable to complete camera 3d calibration.The fse found physical damage on the camera head causing it to malfunction.The fse recommended camera head replacement for smooth functioning of the system.The system was tested and verified as ready for use.Isi has requested the illuminator involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.A review of the site's complaint history revealed patient identifier (b)(6) as a related complaint of patient identifier (b)(6) (this complaint).No image or video was available for review.A review of the site's system logs for the reported procedure date was conducted by technical support when the customer called for troubleshooting assistance.Investigation revealed errors 48247, 48246, 45311 and 45310 related to the reported complaint.An event verification confirmed the procedure was performed on the reported event date (b)(6) 2022 on system (b)(4).This complaint is considered a reportable malfunction due to the following conclusion: the illuminator was replaced after the start of the procedure and the surgeon was able to continue with the procedure robotically by replacing the lamp module with a back up camera head.While there was no harm or injury to the patient, system unavailability after start of a surgical procedure could lead to the procedure to be converted/aborted and may lead to an injury due to the patient's inability to tolerate a procedure change.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the illuminator involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation could not be reproduce the customer reported complaint.However, the error/fault was confirmed via error logs/system logs.The illuminator was returned with a lamp module, both fuses were good.When reviewing the remote error log, there are several errors: 48245 means the illuminator lamp fail to ignite after several automatic attempts.After this error, ignite attempts stop and the lamp remains off until the user tries to switch the lamp on again.An ignition failures indicate that the lamp module must be replaced or the ignition circuitry in the illuminator has failed.Error 48244 means illuminator lamp failed to ignite indicate that the lamp module is nearing end of life or the ignition circuitry in the illuminator is failing.An error 48247 means the illuminator is unable to communicate with its lamp module or finds an invalid lamp module (due to invalid/corrupted id or encryption data), lamp hours may be accumulated incorrectly.Replacement of the lamp module is recommended.Fa installed illuminator into pca test system with the text fixture lamp module, system started up without error, the illuminator turn on with blue led, all the vision test passed.Fa verified all video io ports, white balance and 3d test passed.The image was good with and without turn on the light.Fa booted up system in normal mode and let it idle for 10 minutes.Fa power cycled system 30 times, no issue occurs after extensive use.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15712734
Report Number2955842-2022-15000
Device Sequence Number17367679
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue Number380690
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian